Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 145, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 1, 2012, 6:26 PM EDT for 5 counties in Ohio. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 6:26 PM EDT (22:26 UTC)
- Expired
- Jul 1, 2012, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fairfield County, OH, Franklin County, OH, Hocking County, OH, Licking County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:31 PM EDT | TSTM WND DMG | Obetz, OH | SEVERAL BRANCHES DOWN. |
| Jul 1, 6:33 PM EDT | TSTM WND DMG | Lockbourne, OH | TREE DOWN OVER ROAD. TIME ESTIMATED FROM RADAR. |
| Jul 1, 6:35 PM EDT | TSTM WND GST 58 | Klck Rickenbacker Apt, OH | |
| Jul 1, 6:45 PM EDT | TSTM WND DMG | Gahanna, OH | MULTIPLE TREES 6 INCHES IN DIAMETER WERE REPORTED DOWN. |
| Jul 1, 7:00 PM EDT | TSTM WND DMG | 2 Ne Laurelville, OH | MULTIPLE TREES AND POWERS LINES DOWN IN LAUREVILLE AND OTHER LOCATIONS ACROSS SOUTHWESTERN HOCKING COUNTY. |
| Jul 1, 7:00 PM EDT | TSTM WND DMG | 3 W Amanda, OH | TREE DOWN OVER US 22 BETWEEN STOUTSVILLE AND AMANDA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 4:32 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
708
WUUS51 KILN 012226
SVRILN
OHC045-049-073-089-129-012315-
/O.NEW.KILN.SV.W.0145.120701T2226Z-120701T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN CENTRAL OHIO...
FRANKLIN COUNTY IN CENTRAL OHIO...
NORTHWESTERN HOCKING COUNTY IN CENTRAL OHIO...
SOUTHWESTERN LICKING COUNTY IN CENTRAL OHIO...
PICKAWAY COUNTY IN CENTRAL OHIO...
* UNTIL 715 PM EDT.
* AT 622 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS TO 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM UPPER
ARLINGTON TO DARBYVILLE...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WORTHINGTON...
SOUTH BLOOMFIELD...
COLUMBUS...
ASHVILLE...
MINERVA PARK...
LOGAN ELM VILLAGE...
CIRCLEVILLE...
BEXLEY...
IN ADDITION...GRANDVIEW HEIGHTS...STATE ROUTE 138 AT US ROUTE 22...
RIVERLEA...LOCKBOURNE...PICKAWAY COUNTY AIRPORT...DUVALL...OBETZ AND
HUBER RIDGE ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 94 AND 128...
I-71 BETWEEN MILE MARKERS 96 AND 120...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EAST CENTRAL INDIANA AND WEST CENTRAL OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY
EVENING FOR SOUTHWEST OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR SOUTHEAST INDIANA AND
NORTHEASTERN KENTUCKY AND SOUTHWEST OHIO.
&&
LAT...LON 3947 8253 3952 8314 4014 8310 4012 8259
3992 8248
TIME...MOT...LOC 2226Z 280DEG 35KT 4004 8306 3966 8306
$$
HATZOS3 follow-up statements
497
WWUS51 KILN 012240
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EDT SUN JUL 1 2012
OHC045-049-073-089-129-012315-
/O.CON.KILN.SV.W.0145.000000T0000Z-120701T2315Z/
FAIRFIELD OH-FRANKLIN OH-HOCKING OH-LICKING OH-PICKAWAY OH-
640 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PICKAWAY...SOUTHWESTERN LICKING...NORTHWESTERN HOCKING...FRANKLIN
AND FAIRFIELD COUNTIES IN CENTRAL OHIO...
AT 639 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WHITEHALL TO AW MARION STATE PARK...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN COLUMBUS...
CANAL WINCHESTER...REYNOLDSBURG...PICKERINGTON...SUMMIT STATION...
PATASKALA...BEECHWOOD TRAILS...BALTIMORE...LANCASTER...MILLERSPORT...
SUGAR GROVE...PLEASANTVILLE AND ROCKBRIDGE.
IN ADDITION...BLACKLICK ESTATES...RINGGOLD...SLATE RUN METRO PARK...
STATE ROUTE 674 AT STATE ROUTE 188...BRICE...NEW ALBANY...STOUTSVILLE
AND LITHOPOLIS ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 94 AND 128...
I-71 BETWEEN MILE MARKERS 96 AND 120...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3947 8253 3952 8314 4005 8311 4014 8304
4012 8259 3992 8248
TIME...MOT...LOC 2240Z 277DEG 36KT 3998 8288 3960 8289
$$
HATZOS793
WWUS51 KILN 012252
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
652 PM EDT SUN JUL 1 2012
OHC045-049-073-089-129-012315-
/O.CON.KILN.SV.W.0145.000000T0000Z-120701T2315Z/
FAIRFIELD OH-FRANKLIN OH-HOCKING OH-LICKING OH-PICKAWAY OH-
652 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EASTERN PICKAWAY...SOUTHWESTERN LICKING...NORTHWESTERN HOCKING...
EASTERN FRANKLIN AND FAIRFIELD COUNTIES IN CENTRAL OHIO...
AT 651 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ETNA TO
TARLTON...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BALTIMORE...LANCASTER...MILLERSPORT...PLEASANTVILLE...FAIRFIELD
BEACH...SUGAR GROVE AND ROCKBRIDGE.
IN ADDITION...US ROUTE 22 AT STATE ROUTE 159...FAIRFIELD COUNTY
AIRPORT...CLEARPORT...KIRKERSVILLE...STATE ROUTE 158 AT STATE ROUTE
204 AND THURSTON ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 97 AND 128...
I-71 BETWEEN MILE MARKERS 100 AND 117...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3947 8253 3954 8311 3968 8305 3996 8307
4013 8295 4012 8259 3992 8248
TIME...MOT...LOC 2252Z 280DEG 36KT 3991 8265 3956 8274
$$
HATZOS715
WWUS51 KILN 012310
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
710 PM EDT SUN JUL 1 2012
OHC045-049-073-089-129-012320-
/O.EXP.KILN.SV.W.0145.000000T0000Z-120701T2315Z/
FAIRFIELD OH-FRANKLIN OH-HOCKING OH-LICKING OH-PICKAWAY OH-
710 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PICKAWAY...
SOUTHWESTERN LICKING...NORTHWESTERN HOCKING...EASTERN FRANKLIN AND
FAIRFIELD COUNTIES IN CENTRAL OHIO WILL EXPIRE AT 715 PM EDT...
THE STORMS HAVE MOVED OUT OF PICKAWAY AND FRANKLIN COUNTIES. ANOTHER
SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR
FAIRFIELD...LICKING...AND HOCKING COUNTIES THROUGH 745 PM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3947 8253 3954 8311 3968 8305 3996 8307
4013 8295 4012 8259 3992 8248
TIME...MOT...LOC 2310Z 280DEG 36KT 3988 8242 3953 8251
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:08 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 1, 4:08 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT SUN JUL 1 2012
.SYNOPSIS...
DISTURBANCES TRAVELING ALONG A NORTHWEST FLOW ALOFT WILL CONTINUE
TO INTERACT WITH A FRONTAL BOUNDARY AND A VERY WARM AND HUMID
AIRMASS OVER THE NEXT COUPLE OF DAYS. THIS WEATHER REGIME WILL
RESULT IN A CHANCE OF THUNDERSTORMS EACH DAY...WHILE THE PERIOD OF
ABOVE NORMAL TEMPERATURES PERSISTS.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THUNDERSTORM COMPLEX THAT DEVELOPED IN A VERY UNSTABLE AIRMASS
ALONG A FRONTAL BOUNDARY WITH A MODERATELY SHEARED ENVIRONMENT IS
MOVING INTO THE NORTHWEST PART OF THE FA. SEVERE THUNDERSTORM
WATCH 443 IS IN EFFECT THERE UNTIL 8 PM. WENT WITH CAT POPS IN THE
WATCH AREA. FURTHER DEVELOPMENT ALONG THE FRONTAL BOUNDARY IS
EXPECTED SOUTHEAST OF THE WATCH AREA SO SEVERE STORMS MAY DEVELOP
OUTSIDE OF THE CURRENT WATCH.
AFTER WIDESPREAD CONVECTION MOVES EAST AND DIMINISHES WITH LOSS OF
DAYTIME HEATING...THERE WILL STILL BE A LOW CHANCE OF
THUNDERSTORMS OVERNIGHT. TEMPERATURES WILL FALL TO AROUND 70 FOR
LOWS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
WITH THE NEARLY STATIONARY FRONTAL BOUNDARY PARALLEL TO THE
NORTHWEST UPPER FLOW...A CHANCE OF THUNDERSTORMS WILL PERSIST ON
MONDAY. WITH MODELS INDICATING LOWER INSTABILITY...PERHAPS THE
CHANCE FOR SEVERE THUNDERSTORMS WILL BE DIMINISHED COMPARED TO
SUNDAY.
HEAT AND HUMIDITY WILL LINGER WITH HIGHS REACHING THE 9OS AND HEAT
INDICES 100. ISSUED AN EXCESSIVE HEAT WARNING FOR DAYTON AND
CINCINNATI WITH A HEAT ADVISORY FOR THE REST OF THE AREA EXCEPT
FAR NORTH AND EAST COUNTIES.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
STRONG MID/UPR LEVEL RIDGE CENTERED OVER THE NATIONS MID SECTION
PLACING THE OHIO VALLEY AROUND ITS PERIPHERY IN NORTHWESTERLY FLOW
TO BEGIN THE LONG TERM PERIOD. DISTURBANCES EMBEDDED IN THE FLOW
WILL BRING CHANCES FOR CONVECTION THRU THURSDAY. THE MID RIDGE
BUILDS A LTL EAST INTO THE GREAT LAKES LATE THIS WEEK INTO NEXT
WEEKEND. ALTHOUGH CAN NOT RULE OUT ISOLD PRECIP DURG THIS PERIOD
DUE TO LACK OF SIGNIFICANT FORCING AND BUILDING CAP IN THE FORM OF
WARM AIR ALOFT HAVE KEPT THE REGION DRY. WITH THE UPPER LEVEL RIDGE
BUILDING FURTHER EAST AND ASSOCIATED HEIGHT/THICKNESS RISES HAVE
INDICATED A RETURN TO THE EXTREME HEAT WITH HIGHS AROUND 100.
FRONTAL BOUNDARY LOOKS TO PUSH SOUTH INTO THE REGION LATER SUNDAY
INTO NEXT MONDAY.
HAVE TRENDED HIGH TEMPERATURES WARMER THAN MEX GUIDANCE ESPECIALLY
LATE IN THE WEEK INTO NEXT WEEKEND.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE FIRST FEW HOURS OF THE
TAFS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID
AFTERNOON AND INTO THE EVENING...IN A HOT AND UNSTABLE AIR MASS
OVER THE OHIO VALLEY. THERE IS NOT MUCH IN THE WAY OF ORGANIZED
FORCING FOR THESE STORMS...SO OVERALL COVERAGE IS UNCERTAIN AND
THE STORMS MAY BE DISORGANIZED. HOWEVER...SOME STRONG STORMS ARE
POSSIBLE GIVEN THE INSTABILITY.
HAVE INCLUDED TIMING FOR VCTS OR VCSH AT THE TAF SITES...FOCUSED
PRIMARILY ON THE DIURNAL CYCLE (AND SLIGHTLY LATER IN TIMING FOR
COLUMBUS). THERE AT LEAST SEEMS TO BE ENOUGH CONFIDENCE TO PUT
THIS IN THE FORECAST FOR NOW...AND EVENTUALLY MORE CONCRETE TIMING
WILL BE ABLE TO BE ADDED.
ISOLATED CONVECTION MAY ALSO PERSIST INTO THE OVERNIGHT
HOURS...BUT CONFIDENCE IS MUCH LOWER FOR THIS PERIOD.
ADDITIONAL STORMS WILL BE POSSIBLE ON MONDAY...AGAIN FAVORING THE
DIURNAL CYCLE.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ042-051>055-
060-062>064-070>073-078>082-088.
HEAT ADVISORY FROM NOON TO 8 PM EDT MONDAY FOR OHZ042-051>055-
060-062>064-070>073-078>082-088.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ061-
077.
EXCESSIVE HEAT WARNING FROM NOON TO 8 PM EDT MONDAY FOR OHZ061-
077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
HEAT ADVISORY FROM NOON TO 8 PM EDT MONDAY FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
HEAT ADVISORY FROM NOON TO 8 PM EDT MONDAY FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HATZOSHazardous weather outlook, Jul 1, 6:03 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 603 PM EDT SUN JUL 1 2012 INZ050-058-059-OHZ042-051>053-060-062-022215- WAYNE-FAYETTE IN-UNION IN-DARKE-MIAMI-CHAMPAIGN-CLARK-PREBLE-GREENE- 603 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA AND MIAMI VALLEY OF OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ026-034-035-043-044-022215- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN- 603 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES WILL REMAIN IN THE MID TO UPPER 90S THROUGH MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. INZ066-073>075-080-KYZ089>100-OHZ054-055-063-064-070>073-078>082-088- 022215- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- MADISON-FRANKLIN OH-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 603 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ045-046-056-065-074-022215- UNION OH-DELAWARE-LICKING-FAIRFIELD-HOCKING- 603 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 446 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES WILL REMAIN IN THE MID TO UPPER 90S THROUGH MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ077-022215- HAMILTON- 603 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ061-022215- MONTGOMERY- 603 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 1, 6:00 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
600 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST OXFORD 39.51N 84.75W
07/01/2012 E50 MPH BUTLER OH TRAINED SPOTTER
&&
ASLLocal storm report, Jul 1, 6:05 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG WEST MILTON 39.95N 84.33W
07/01/2012 MIAMI OH PUBLIC
NUMEROUS LARGE BRANCHES DOWN. TIME ESTIMATED FROM RADAR.
&&
KURZLocal storm report, Jul 1, 6:10 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST KSGH SPRINGFIELD APT 39.84N 83.84W
07/01/2012 M58.00 MPH CLARK OH ASOS
&&
ASLSpecial weather statement, Jul 1, 6:18 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
618 PM EDT SUN JUL 1 2012
OHZ042-051-060-061-012300-
DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
618 PM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...NORTHERN
MONTGOMERY...SOUTHERN MIAMI AND SOUTHEASTERN DARKE COUNTIES THROUGH
700 PM EDT...
AT 618 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ITHACA...
MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST MILTON...
ENGLEWOOD...TROTWOOD...TIPP CITY...VANDALIA...NORTHRIDGE...DAYTON...
OAKWOOD AND HUBER HEIGHTS.
ALSO...ITHACA...PITSBURG...GORDON...VERONA...LAURA...POTSDAM...
PHILLIPSBURG AND BROOKVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4005 8462 3998 8404 3989 8405 3984 8407
3983 8410 3974 8410 3969 8412 3990 8468Local storm report, Jul 1, 6:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL FRANKFORT 39.40N 83.18W
07/01/2012 E2.75 INCH ROSS OH PUBLIC
&&
BCSpecial weather statement, Jul 1, 6:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT SUN JUL 1 2012
KYZ093-OHZ070>073-077>082-012300-
CAMPBELL KY-ADAMS OH-BROWN OH-BUTLER OH-CLINTON OH-HAMILTON OH-
PIKE OH-ROSS OH-WARREN OH-CLERMONT OH-HIGHLAND OH-
626 PM EDT SUN JUL 1 2012
...GUSTY WINDS WILL AFFECT HIGHLAND...CLERMONT...SOUTHERN
WARREN...SOUTHWESTERN ROSS...WESTERN PIKE...EASTERN
HAMILTON...SOUTHERN CLINTON...SOUTHEASTERN BUTLER...NORTHERN BROWN...
NORTHERN ADAMS AND CAMPBELL COUNTIES THROUGH 700 PM EDT...
AT 622 PM EDT...RADAR INDICATED A GUST FRONT LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF GREENFIELD TO MORRISVILLE TO
MAUD...MOVING SOUTH AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS GUST FRONT. THE WIND GUSTS
MAY OCCUR WELL AHEAD OF ANY RAIN.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEESBURG...
BLANCHESTER...LOVELAND...GREENFIELD...BLUE ASH...READING...
MONTGOMERY...LYNCHBURG...DEER PARK...ST. MARTIN...MADEIRA AND
FAYETTEVILLE.
ALSO...MURDOCK...EAST MONROE...EVENDALE...LINCOLN HEIGHTS...PLEASANT
PLAIN...WESTBORO...DALLASBURG AND LOCKLAND ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.
LAT...LON 3936 8453 3938 8339 3900 8318 3899 8321
3900 8324 3901 8324 3902 8327 3898 8327
3890 8359 3889 8426The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:24 PM EDT | Excessive Heat Warning | ILN | Hamilton, Montgomery | 29 hr |
| Jul 1, 3:24 PM EDT | Heat Advisory | ILN | Adams, Brown, Butler, Champaign, Clark, Clermont and 18 more | 29 hr |
| Jul 1, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 46 min |
| Jul 1, 4:15 PM EDT | Special Weather Statement | ILN | Fayette | 60 min |
| Jul 1, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 41 min |
| Jul 1, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 52 min |
| Jul 1, 4:57 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Shelby | 2 hr |
| Jul 1, 5:07 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami, Shelby | 38 min |
| Jul 1, 5:12 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble | 37 min |
| Jul 1, 5:15 PM EDT | Special Weather Statement | ILN | Fayette | 60 min |
| Jul 1, 5:26 PM EDT | Flash Flood Warning | ILN | Auglaize, Miami, Shelby | 115 min |
| Jul 1, 5:29 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Madison | 46 min |
| Jul 1, 5:38 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 52 min |
| Jul 1, 5:44 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Madison, Pickaway | 46 min |
| Jul 1, 5:45 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Madison, Montgomery, Warren | 45 min |
| Jul 1, 5:46 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Miami | 2 hr |
| Jul 1, 6:06 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Fayette, Greene, Madison | 106 min |
| Jul 1, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Madison, Pickaway, Ross | 46 min |
| Jul 1, 6:18 PM EDT | Special Weather Statement | ILN | Montgomery | 42 min |
| Jul 1, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 54 min |
| Jul 1, 6:26 PM EDT | Special Weather Statement | ILN | Brown, Clermont, Highland | 34 min |
| Jul 1, 6:37 PM EDT | Special Weather Statement | ILN | Butler | 53 min |
| Jul 1, 6:51 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Butler, Clermont, Hamilton, Warren | 30 min |
| Jul 1, 6:59 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Licking | 46 min |
| Jul 1, 7:03 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Highland, Warren | 42 min |
| Jul 1, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Pike, Ross | 25 min |
| Jul 1, 7:16 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 44 min |
| Jul 1, 7:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Scioto | 40 min |
| Jul 1, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Scioto | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.